Clinical Rheumatology

, Volume 22, Issue 1, pp 56–61 | Cite as

Anti-TNF-α-induced systemic lupus syndrome

  • M. Debandt
  • O. Vittecoq
  • V. Descamps
  • X. Le Loët
  • O. Meyer
CASE REPORT

Abstract

 Anti-TNF-α therapies are promising new strategies in the treatment of rheumatoid arthritis (RA). Despite good clinical efficacy and tolerance, the possible occurrence of drug-induced autoimmune disorders remains a matter of concern. Induction of antinuclear (ANA) and anti-DNA antibodies is observed in some patients treated with TNF-α inhibitors (anti- TNF-α antibodies) or soluble TNF-α receptor. Of concern is the possibility of induction of true lupus erythematosus by TNF blockers. Few cases without major organ involvement were reported to be associated with infliximab treatment that resolved after anti-TNF discontinuation. Only four cases have been described with the use of etanercept. We report a new case of infliximab-induced lupus syndrome and two new cases of etanercept-induced lupus syndrome in three patients with RA, all of whom had previous isolated positive ANA.

Keywords Anti-DNA antibodies Anti-TNF therapies Antinuclear antibodies Lupus syndrome Rheumatoid arthritis 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Clinical Rheumatology 2003

Authors and Affiliations

  • M. Debandt
    • 1
  • O. Vittecoq
    • 2
  • V. Descamps
    • 3
  • X. Le Loët
    • 2
  • O. Meyer
    • 3
  1. 1.Rheumatology Department, Georges Pompidou Teaching Hospital, 20 rue Leblanc, 75015 Paris, France Tel.: 33 1 56 09 33 01 Fax: 33 1 42 29 33 16 E-mail: debandt@club-internet.frFR
  2. 2.CHU de Rouen, RouenFR
  3. 3.Bichat Teaching Hospital, Paris, FranceFR

Personalised recommendations